Publication database of NCMM , project MORE and MathMAC center.
 [BibTeX] [RIS] [Request]
Finite element approximation of flow of fluids with shear rate and pressure dependent viscosity
Type of publication: Article
Citation:
Publication status: Published
Journal: IMA Journal of Numerical Analysis
Volume: 32
Number: 4
Year: 2012
Pages: 1604--1634
Note: Preprint NCMM No. 2011-001
URL: http://www.karlin.mff.cuni.cz/...
DOI: 10.1093/imanum/drr033
Abstract: In this paper we consider a class of incompressible viscous fluids whose viscosity depends on the shear rate and pressure. We deal with isothermal steady flow and analyse the Galerkin discretization of the corresponding equations. We discuss the existence and uniqueness of discrete solutions and their convergence to the solution of the original problem. In particular, we derive a priori error estimates, which provide optimal rates of convergence with respect to the expected regularity of the solution. Finally, we demonstrate the achieved results by numerical experiments. To our knowledge, this is the first analysis of the finite element method for fluids with pressure-dependent viscosity. The derived estimates coincide with the optimal error estimates established recently for Carreau-type models, which are covered as a special case.
Keywords: error analysis, finite element method, non-Newtonian fluid, shear-rate- and pressure-dependent viscosity
Authors Hirn, Adrian
Lanzendörfer, Martin
Stebel, Jan
Added by: [MB]
Total mark: 0
Attachments
    Notes
      Topics